Alert archive / Alabama / Flash Flood Warnings in 2013

Flash Flood Warning 12, NWS Birmingham, AL

May 18, 2013Clay County, Alabama

NWS Birmingham, AL issued this flash flood warning at May 18, 2013, 4:49 AM CDT for Clay County, Alabama. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 18, 2013, 4:49 AM CDT (09:49 UTC)
Expired
May 18, 2013, 10:30 AM CDT
In force
6 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Emergency
Flash flood emergency
Flood severity
None

County Clay County, AL

The radar

The Birmingham radar (KBMX), 92 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 18, 7:05 AM CDTFLASH FLOOD4 Se Mount Cheaha, ALPORTIONS OF SEVERAL ROADWAYS ACROSS NORTHERN CLAY COUNTY HAVE BEEN WASHED OUT INCLUDING ABEL RD...NUBBIE CREEK RD AND KETCHEMEDOGGIE RD. TIME ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 136 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 9.8 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2013-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 959 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2013-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 192 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
959 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
881 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
340 m²/s²
Significant tornado parameter
1.1
Supercell composite
7.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

814 
WGUS54 KBMX 180949
FFWBMX
ALC027-181230-
/O.NEW.KBMX.FF.W.0012.130518T0949Z-130518T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
449 AM CDT SAT MAY 18 2013

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL CLAY COUNTY IN EAST CENTRAL ALABAMA...

* UNTIL 730 AM CDT

* AT 444 AM CDT...LIFE-THREATENING FLOODING WAS OCCURRING AT LAKE 
CHINNABEE IN NORTHERN CLAY COUNTY. WATER LEVELS CONTINUE TO RISE 
ALONG THE LAKE AND NEARBY STREAMS...AND CAMPGROUNDS AND NEARBY 
ROADWAYS ARE BEGINNING TO FLOOD. RUNOFF FROM EARLIER RAINFALL AND AN 
ADDITIONAL ONE TO TWO INCHES OF RAINFALL WILL CAUSE WATER LEVELS TO 
CONTINUE TO RISE IN THE SURROUNDING AREAS. PEOPLE ARE URGED TO 
REMAIN IN A SAFE LOCATION AND AVOID TRAVEL IF POSSIBLE.

* FLASH FLOODING IS EXPECTED TO OCCUR OVER MAINLY RURAL AREAS OF
  NORTH CENTRAL CLAY COUNTY...INCLUDING THE TOWN OF LAKE CHINNABEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXTREMELY DANGEROUS FLOODING IS OCCURRING. NUMEROUS ROADS ARE 
IMPASSABLE DUE TO HIGH WATER. TRAVEL IS DISCOURAGED. DO NOT ATTEMPT 
TO DRIVE UNTIL WEATHER AND TRAVEL CONDITIONS IMPROVE LATER. 
CONDITIONS ARE LIFE THREATENING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX

LAT...LON 3339 8593 3350 8590 3350 8585 3347 8589
      3347 8579 3350 8576 3349 8574 3338 8574

$$

14
2 follow-up statements
993 
WGUS74 KBMX 181003
FFSBMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
503 AM CDT SAT MAY 18 2013

ALC027-181230-
/O.CON.KBMX.FF.W.0012.000000T0000Z-130518T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY AL-
503 AM CDT SAT MAY 18 2013

...FLASH FLOOD EMERGENCY FOR NORTH CENTRAL CLAY COUNTY AND THE TOWN 
OF LAKE CHINNABEE...

A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730AM CDT FOR NORTH 
CENTRAL CLAY COUNTY. 

AT 502 AM CDT...EMERGENCY MANAGEMENT REPORTED THAT FLASH FLOODING WAS
OCCURRING IN THE TOWN OF LAKE CHINNABEE. ROADWAYS ARE IMPASSABLE AND 
NEARBY CAMPGROUNDS ARE FLOODING. WATERS CONTINUE TO RISE AS HEAVY 
RAINFALL CONTINUES ACROSS THE AREA. AN ADDITIONAL ONE TO TWO INCHES 
OF RAINFALL IS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXTREMELY DANGEROUS FLOODING IS OCCURRING. NUMEROUS ROADS ARE 
IMPASSABLE DUE TO HIGH WATER. TRAVEL IS DISCOURAGED. DO NOT ATTEMPT 
TO DRIVE UNTIL WEATHER AND TRAVEL CONDITIONS IMPROVE LATER. 
CONDITIONS ARE LIFE THREATENING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3339 8593 3350 8590 3350 8585 3347 8589
      3347 8579 3350 8576 3349 8574 3338 8574

$$

14
586 
WGUS54 KBMX 181219
FFWBMX
ALC027-181530-
/O.EXT.KBMX.FF.W.0012.000000T0000Z-130518T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
719 AM CDT SAT MAY 18 2013

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL CLAY COUNTY IN EAST CENTRAL ALABAMA...

* UNTIL 1030 AM CDT

* AT 713 AM CDT...LIFE-THREATENING FLOODING CONTINUES ACROSS 
PORTIONS OF NORTHERN CLAY COUNTY. STREAMS AND CULVERTS HAVE REACHED 
BANKFULL...AND ROADWAYS ARE IMPASSABLE. AN ADDITIONAL ONE TO TWO 
INCHES OF RAINFALL IS POSSIBLE ACROSS THE WARNED AREA THROUGH 
1030AM. PEOPLE ARE URGED TO REMAIN IN A SAFE LOCATION AND AVOID 
TRAVEL IF POSSIBLE.

  A FLASH FLOOD EMERGENCY REMAINS IN EFFECT FOR NORTHERN CLAY COUNTY 
INCLUDING THE TOWN OF LAKE CHINNABEE.

* FLASH FLOODING IS EXPECTED TO OCCUR OVER MAINLY RURAL AREAS OF
  NORTH CENTRAL CLAY COUNTY...INCLUDING THE TOWN OF LAKE CHINNABEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS...LIFE THREATENING SITUATION AND EVERY PRECAUTION
SHOULD BE TAKEN TO AVOID LOSS OF LIFE AND PROPERTY. MOTORISTS SHOULD 
AVOID WATER COVERED ROADS AND FIND ALTERNATIVE ROUTES.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX

LAT...LON 3339 8593 3350 8590 3350 8585 3347 8589
      3347 8579 3350 8576 3349 8574 3338 8574

$$

14

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at May 18, 3:47 AM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, May 18, 3:47 AM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
347 AM CDT SAT MAY 18 2013

.DISCUSSION...

MID LEVEL SHORT WAVE STRETCHING SOUTHEASTWARD ACROSS THE TENNESSEE
RIVER VALLEY CONTINUES TO SLOWLY MOVE EASTWARD THIS MORNING. THE
FORCING ASSOCIATED WITH THIS FEATURE COMBINED WITH CONTINUED
MOISTURE TRANSPORT FROM THE SOUTHWEST AND A LOW LEVEL CONVERGENT
ZONE HAS RESULTED IN CONTINUED REDEVELOPMENT OF SHOWERS AND
THUNDERSTORMS ACROSS NORTHERN PORTIONS OF THE AREA. TRAINING OF
HEAVIER CELLS AS THEY MOVE WEST TO EAST COULD LEAD TO LOCALIZED
FLOODING THROUGH THE REMAINDER OF THE OVERNIGHT PERIOD. ACTIVITY
WILL GRADUALLY SHIFT EASTWARD THROUGH THE MORNING...WITH THE EAST
BECOMING THE FOCUS FOR CONVECTION SATURDAY AFTERNOON. WITH PWS
OVER 1.5 INCHES...HEAVY RAINFALL OVER ALREADY SOAKED AREAS COULD
LEAD TO LOCALIZED FLASH FLOODING THROUGH THE DAY. WITH TEMPS
REACHING INTO THE LOW TO MID 80S AND DEWPOINTS IN THE 60S...CAPE
VALUES WILL REACH 2000+ J/KG. WIND SHEAR VALUES ARE NOT EXPECTED
TO BE AS HIGH AS FRIDAY...LIMITING STORMS SEVERE POTENTIAL.
HOWEVER...ACTIVITY WILL LIKELY REMAIN ORGANIZED ALONG THE LOW
LEVEL CONVERGENT ZONE AS IT SHIFTS EAST AND SOUTH TODAY. SMALL HAIL
AND GUSTY WINDS WILL BE POSSIBLE WITH STRONGER STORMS. WILL CARRY
LIKELY POPS ACROSS A SIGNIFICANT PORTION OF THE AREA TODAY...BUT
WILL MAKE ADJUSTMENTS BEFORE SUNRISE BASED ON UPSTREAM TRENDS.
EXPECT POPS TO INCREASE FOR SOME PORTION OF CENTRAL ALABAMA WITH
THAT UPDATE.

MID LEVEL RIDGE AXIS MOVES ACROSS THE LOWER MISSISSIPPI RIVER VALLEY
SATURDAY NIGHT...PUSHING THE SHORT WAVE SLIGHTLY FURTHER EASTWARD.
WITH LOSS OF DAYTIME HEATING...ACTIVITY SHOULD WANE OVERNIGHT...AND
WILL CARRY HIGHEST POPS ACROSS THE NORTHEAST. A STRONG IMPULSE WILL
ROTATE THROUGH THE MID LEVEL TROUGH AXIS JUST TO OUR EAST ON SUNDAY.
MODELS ARE SHOWING AN MCS DEVELOPING ACROSS SOUTHEASTERN TN AND
DIVING SOUTHEASTWARD ACROSS GEORGIA DURING THE AFTERNOON AND
EVENING. WILL MAINTAIN LIKELY POPS ACROSS THE EAST ON SUNDAY AS
HEIGHTS CONTINUE TO INCREASE ACROSS THE WEST. WILL HAVE TO WATCH
FUTURE MODEL RUNS FOR ANY CHANGES IN THE POTENTIAL MCS TRACK...A
SHIFT FURTHER WEST WOULD RESULT IN HIGHER POPS AND SEVERE WORDING
IN THE HWO.

THE RIDGE AXIS CONTINUES TO BUILD ACROSS THE SOUTHEAST MONDAY AND
TUESDAY...LIMITING CONVECTION DESPITE CONTINUED LOW LEVEL MOIST FLOW
FROM THE SOUTHWEST. THE NEXT SYSTEM WILL AFFECT CENTRAL ALABAMA BY
MIDWEEK AS A TROUGH MOVES OUT OF THE PLAINS AND DRAGS A WEAK FRONT
THROUGH THE AREA WEDNESDAY AND THURSDAY. MODELS CURRENTLY SHOW
CONSERVATIVE INSTABILITIES AND WIND SHEAR VALUES AS THE PARENT
SURFACE LOW IS WELL TO OUR NORTH. WILL CONTINUE TO EVALUATE
THAT SYSTEM OVER THE NEXT COUPLE DAYS. THROUGH NEXT WEEK...HIGHS
WILL BE IN THE 80S AND LOWS IN THE 60S.

14

&&

.AVIATION...
06Z TAF DISCUSSION.

SHOWERS AND TSTORMS WILL CONTINUE TO DEVELOP AND MOVE E/SE ACROSS
THE NORTHERN TERMINALS THRU WHAT COULD BE A GOOD PORTION OF THE
NIGHTTIME HOURS THANKS TO A CONVERGENCE ZONE IN PLACE ACROSS
NORTH CENTRAL ALABAMA. A CLUSTER OF STORMS HAS ALSO DEVELOPED IN MS JUST
WEST OF GOLDEN-TRIANGLE AIRPORT. THESE STORMS APPEAR TO BE MOVING
ESE BUT NOT CERTAIN WHETHER ANY REMNANTS OF THE CLUSTER WILL MAKE IT
TO THE MGM/TOI AREA...THEREFORE HAVE LEFT OUT MENTION OF ANYTHING
FOR NOW. WILL MONITOR TRENDS CLOSELY THRU THE NIGHT AND AMEND AS NECESSARY.

CIGS WILL BE DIFFICULT TO PREDICT DUE TO LIKELY FLUCTUATIONS IN
AND OUT OF TSTORMS. VIS WILL BE REDUCED TO MVFR/IFR IN HEAVIER
SHOWERS/STORMS. AT THIS TIME WILL BRING ALL TERMINALS DOWN TO MVFR
DURING THE NIGHT. DUE TO CONTINUED SHOWER/STORM
ACTIVITY...BOUNDARY LAYER WINDS NEAR 10 KTS AND NO ISENTROPIC LIFT
DO NOT SEE ANY REASON TO MENTION WIDESPREAD FOG OR IFR CIGS.
HOWEVER THERE COULD BE SOME PATCHES OF FOG THAT DEVELOP BETWEEN
SHOWERS.

ADDITIONAL CONVECTION IS EXPECTED TO DEVELOP ONCE AGAIN ON
SATURDAY...WITH THE HIGHEST RAIN CHANCES ACROSS THE NORTH AND EAST.

19

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     80  65  84  66  90 /  60  60  60  20  10
ANNISTON    81  65  84  65  89 /  60  60  60  30  10
BIRMINGHAM  80  66  86  66  89 /  60  50  30  10  10
TUSCALOOSA  84  67  88  66  89 /  60  20  10  10  10
CALERA      81  66  86  66  89 /  60  30  20  10  10
AUBURN      82  64  85  65  88 /  60  30  50  30  10
MONTGOMERY  88  66  88  66  91 /  50  20  20  10  10
TROY        83  65  88  66  91 /  40  20  20  10  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, May 18, 2:08 AM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
208 AM CDT SAT MAY 18 2013

ALZ011>015-017>050-190715-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
208 AM CDT SAT MAY 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

TRAINING OF SHOWERS AND THUNDERSTORMS PRODUCING MODERATE TO HEAVY
RAINFALL OVER THE SAME AREAS COULD LEAD TO LOCALIZED FLASH
FLOODING CONCERNS ACROSS THE NORTHERN HALF OF CENTRAL ALABAMA TONIGHT.
THE MAIN THREAT WILL BE FOR AREAS GENERALLY ALONG AND NORTH OF A
LINE FROM ALICEVILLE...TO CLANTON...TO LAFAYETTE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE THREAT FOR LOCALIZED FLASH FLOODING WILL SHIFT EASTWARD
THROUGH THE DAY ON SATURDAY. THE MAIN AREAS OF CONCERN WILL BE
EAST OF INTERSTATE 65. AN ADDITIONAL TWO INCHES OF RAIN IS
POSSIBLE IN SOME LOCALIZED AREAS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NECESSARY ON SATURDAY.

In the hours before

Special weather statement, May 18, 2:04 AM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
204 AM CDT SAT MAY 18 2013

ALZ012-013-180730-
FAYETTE AL-LAMAR AL-
204 AM CDT SAT MAY 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAMAR AND WESTERN FAYETTE
COUNTIES UNTIL 230 AM CDT...

AT 200 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR BEDFORD...OR NEAR VERNON...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...

  VERNON...
  BLOOMING GROVE...
  BLUFF...
  MOUNT VERNON...

&&

LAT...LON 3388 8779 3367 8780 3373 8824 3383 8823
TIME...MOT...LOC 0704Z 271DEG 22KT 3377 8815

56
Local storm report, May 18, 3:20 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
320 AM CDT SAT MAY 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 AM     HEAVY RAIN       HEFLIN                  33.65N 85.59W
05/18/2013  E2.00 INCH       CLEBURNE           AL   911 CALL CENTER

            APPROXIMATELY TWO INCHES OF RAIN HAS FALLEN AND HAS LEAD
            TO WATER COVERING PORTIONS OF HWY 78 BETWEEN HEFLIN AND
            FRUITHURST.

&&

TGOGGINS
Local storm report, May 18, 3:28 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
328 AM CDT SAT MAY 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 AM     HEAVY RAIN       2 WNW CHALAFINNEE       33.55N 85.69W
05/18/2013  E0.00 INCH       CLEBURNE           AL   911 CALL CENTER

            APPROXIMATELTY TWO TO FOUR INCHES OF RAIN HAS FALLEN AND
            IS BEGINNING TO LEAD TO TRAVEL PROBLEMS IN AND AROUND MT
            CHEAHA STATE PARK. PORTIONS OF CR 13 NEAR CR 24 HAS
            BECOME IMPASSABLE. DEPTH OF WATER UNKNOWN AT THIS TIME.

&&

TGOGGINS
Local storm report, May 18, 3:47 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
347 AM CDT SAT MAY 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     FLASH FLOOD      2 SW GRANT TOWN         33.52N 85.97W
05/18/2013                   TALLADEGA          AL   911 CALL CENTER

            CAMPBELL RD JUST OFF HWY 21 IS IMPASSABLE DUE TO WATER
            COVERING THE ROAD. UTILITY/FIRE CREWS ARE UNABLE TO REACH
            DOWNED TREE DUE TO DEPTH OF WATER. PORTIONS OF GRANTTOWN
            RD ARE ALSO COVERED WITH WATER.

&&

TGOGGINS
Local storm report, May 18, 4:15 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
415 AM CDT SAT MAY 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     FLASH FLOOD      PELL CITY               33.56N 86.27W
05/18/2013                   ST. CLAIR          AL   911 CALL CENTER

            NUMEROUS ROADS IN AND AROUND PELL CITY AND WATTSVILLE
            HAVE BECOME IMPASSABLE...INCLUDING PORTIONS OF DR JOHN
            HAYNES DR...19TH ST NEAR 3RD AVE...FLORIDA RD AND MT
            MORIAH RD.

&&

TGOGGINS
Local storm report, May 18, 4:44 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
444 AM CDT SAT MAY 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     FLASH FLOOD      4 WSW MOUNT CHEAHA      33.46N 85.88W
05/18/2013                   CLAY               AL   EMERGENCY MNGR

            CAMPGROUND AT LAKE CHINNABEE IS FLOODING AS WATERS
            CONTINUE TO RISE.

&&

TGOGGINS

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 7:01 PM CDTSpecial Weather StatementBMXTallapoosa44 min
May 17, 7:09 PM CDTSpecial Weather StatementBMXBibb, Chilton51 min
May 17, 7:26 PM CDTSevere Thunderstorm WarningBMXBibb, Chilton49 min
May 17, 7:34 PM CDTSpecial Weather StatementBMXPerry41 min
May 17, 8:08 PM CDTSpecial Weather StatementBMXShelby52 min
May 17, 8:19 PM CDTSpecial Weather StatementBMXDallas41 min
May 17, 8:36 PM CDTSevere Thunderstorm WarningBMXDallas, Perry54 min
May 17, 8:44 PM CDTSpecial Weather StatementBMXShelby46 min
May 17, 9:09 PM CDTSpecial Weather StatementBMXShelby36 min
May 17, 9:18 PM CDTSpecial Weather StatementBMXPerry42 min
May 17, 9:29 PM CDTSpecial Weather StatementBMXCoosa46 min
May 17, 10:24 PM CDTSpecial Weather StatementBMXDallas51 min
May 18, 12:17 AM CDTSpecial Weather StatementBMXChambers43 min
May 18, 1:11 AM CDTSpecial Weather StatementBMXPickens49 min
May 18, 1:39 AM CDTAreal Flood AdvisoryBMXBlount, Jefferson, St. Clair3 hr
May 18, 2:04 AM CDTSpecial Weather StatementBMXLamar26 min
May 18, 2:30 AM CDTAreal Flood AdvisoryBMXCalhoun, Clay, Cleburne, Randolph, Talladega3 hr
May 18, 3:15 AM CDTFlash Flood WarningBMXCalhoun, Clay, Cleburne, Randolph, Talladega3 hr
May 18, 3:29 AM CDTFlash Flood WarningBMXJefferson, St. Clair3 hr
May 18, 5:56 AM CDTFlash Flood Warning EmergencyBMXCalhoun, Talladega3 hr
May 18, 7:58 AM CDTSpecial Weather StatementBMXAutauga47 min
May 18, 8:03 AM CDTSpecial Weather StatementBMXChambers, Lee, Tallapoosa57 min
May 18, 8:07 AM CDTRiver Flood WarningBMXChambers, Elmore, Macon, Randolph, Tallapoosa26 hr
May 18, 8:36 AM CDTSpecial Weather StatementBMXElmore39 min
May 18, 8:56 AM CDTFlash Flood WarningBMXClay, Cleburne, Randolph3 hr
May 18, 9:16 AM CDTAreal Flood WarningBMXCalhoun, Talladega4 hr
May 18, 9:52 AM CDTAreal Flood AdvisoryBMXBullock, Chambers, Coosa, Lee, Macon, Russell and 1 more3 hr
May 18, 10:53 AM CDTSpecial Weather StatementBMXCleburne67 min
May 18, 10:57 AM CDTFlash Flood WatchBMXBlount, Bullock, Calhoun, Chambers, Cherokee, Clay and 14 more32 hr
May 18, 2:26 PM CDTRiver Flood WarningBMXBibb, Jefferson, Shelby18 hr
May 18, 4:26 PM CDTRiver Flood WarningBMXChilton, Coosa, Elmore, St. Clair, Shelby, Talladega20 hr
May 18, 6:37 PM CDTSpecial Weather StatementBMXDallas53 min

Nearby

Flash Flood Warnings in Alabama, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.